Macular hole after intravitreal bevacizumab injection for choroidal neovascularisation


    loading  Checking for direct PDF access through Ovid

Abstract

PurposeThe aim of this study was to report a patient who developed a full-thickness macular hole following intravitreal bevacizumab injection.MethodsA 78-year-old patient diagnosed with choroidal neovascularisation (CNV) was treated with intravitreal bevacizumab injection.ResultsOn the first follow-up visit, a decrease in visual acuity was seen and a small full-thickness macular hole with complete resolution of subretinal fluid was observed in optical coherence tomography (OCT). A second intravitreal injection of bevacizumab was performed. At the subsequent visit, a serious loss of visual acuity and limited regression in choroidal neovascularisation was seen. The OCT showed a larger full-thickness macular hole.ConclusionsThis case demonstrates that intravitreal bevacizumab injection might be responsible for the development of a macular hole. Clinicians should be cautious that a macular hole may be a complication of intravitreal bevacizumab injection.

    loading  Loading Related Articles